MAUDE Adverse Event Report: ZIMMER BIOMET, INC. OSS TIBIAL POLY BEARING 20MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. OSS TIBIAL POLY BEARING 20MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while checking all the implants it was noticed the implant had arrived without sterile packaging when it was received at the hospital as the packaging was torn from the implant.This implant was never used or implanted.
 
Additional Manufacturer Narrative
(b)(4).Foreign: (b)(6).Customer had indicated that the product was being returned to zimmer biomet for investigation, but it has not yet been received.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information received from the customer.Visual evaluation of the provided photo found the logo shrink wrap is missing.As this product was part of a loaner kit, it was likely removed during a prior case.The reported event states the device was not sterile.There is no indication in the photo that the carton is damaged, or that the sterile packaging is breached.The product was not returned, and no further evaluation can be performed.Device history record (dhr) was reviewed and no discrepancies were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; d4; d9; g3; h2; h3; h10.Upon receipt of additional information of the reported event, it was determined to be not reportable.Visual evaluation of the returned product found damage to the outer carton and the inner sterile pouches are intact with no damage or breach to sterility.The initial reports should be voided.
 
Event or Problem Description
See h10 narrative.

Brand Name
OSS TIBIAL POLY BEARING 20MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12811429
Report Number0001825034-2021-03119
Device Sequence Number5484433
Product Code JDI
UDI-Device Identifier00880304006492
UDI-Public(01)00880304006492(17)220912(10)115800
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K002757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2022
Device Model NumberN/A
Device Catalogue Number150414
Device Lot Number115800
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer01/20/2022
03/29/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date01/24/2022
04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown